MAUDE Adverse Event Report: KARL STORZ ENDOVISION LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT; LT. CABLE

KARL STORZ ENDOVISION LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT; LT. CABLE
Model Number 495ND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.Four complaints describe incidents involving the storz laparoscopic light cords, who were resulting in burns to the patient.The majority of these have been the result of the cord becoming disconnected from the camera on the laparoscope.The event is filed under internal karl storz complaint id: (b)(4).Please reference complaints (b)(4).
 
Event or Problem Description
It was reported that customers had several incidents involving the storz laparoscopic light cords, resulting in burns to the patient.The majority of these have been the result of the cord becoming disconnected from the camera on the laparoscope.Prior to (b)(6) 2020, we had outsourced cords through a 3rd party.In (b)(6) 2020 we began using new storz cords.It seems the new cords do not have enough threads at the point of connection.The new cords also provide greater light intensity, which may be contributing to the burns.The storz representative that services the hospital had been included in discussions regarding concerns.

Brand Name
LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT
Common Device Name
LT. CABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton, ma 01507
GM  01507
MDR Report Key17210174
Report Number2020550-2023-00140
Device Sequence Number17503043
Product Code FCW
UDI-Device Identifier04048551168899
UDI-Public4048551168899
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2023
Report Date (Section F) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495ND
Device Catalogue Number495ND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/23/2023
Event Location Hospital
Date Report to Manufacturer06/26/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown